Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 285, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 31, 2006, 4:42 PM CDT for Overton County, Putnam County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2006, 4:42 PM CDT (21:42 UTC)
- Expired
- May 31, 2006, 5:00 PM CDT
- In force
- 18 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 312142 SVROHX TNC133-141-312200- /O.NEW.KOHX.SV.W.0285.060531T2142Z-060531T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 442 PM CDT WED MAY 31 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OVERTON COUNTY IN TENNESSEE NORTH CENTRAL PUTNAM COUNTY IN TENNESSEE * UNTIL 500 PM CDT * AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES EAST OF ALGOOD...OR ABOUT 11 MILES NORTHEAST OF COOKEVILLE...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3610 8531 3625 8519 3641 8545 3624 8559 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:44 PM CDT, 58 minutes earlier.
Area forecast discussion, May 31, 3:44 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 344 PM CDT WED MAY 31 2006 .SHORT TERM (TONIGHT-THU)...UPR RIDGE LIMITED DEVELOPMENT OF AFTERNOON THUNDERSTORMS THROUGH MID AFTERNOON. BUOYANCY AXIS AND STEEP LAPSE RATES WERE COLLOCATED FROM N MS INTO S CNTRL KY...AND STRONG STORMS DEVELOPED IN THE CUMBERLAND PLATEAU AWAY FROM THE UPPER RIDGE. THESE STORMS WILL TO MOVE SLOWLY WEST THE PLATEAU. A SFC FRONT HAS PULLED UP STATIONARY NEAR THE OH VLY THIS AFTERNOON AND WILL NOT COME INTO PLAY TONIGHT. MAV/MET MOS POPS TOO HIGH TONIGHT...SCATTERED AND LIMITED POPS THIS EVENING. UPR TROUGH SHIFTS HIGHER MOISTURE FROM THE MID MS VLY EAST OVER MID TN THU. HEATING...MORE CLOUDS AND A FRONTAL APPROACH SUPPORTS LIKELY POPS. NAM SFC PRES/WINDS PREFERRED OVER GFS. LIKELY CHC CONTINUES THU NIGHT AS COLD FRONT LOOKS TO PUSH THROUGH MID TN. .LONG TERM (FRI-WED)...H8 PATTERN SHOWS COOLER AIR WILL PUSH SOUTH WITH UPR TROUGH OVER THE OH/TN VLYS THIS WEEKEND. NORTH FLOW IS DEEP AND AIR DRY. DIURNAL HEATING WILL GENERATE CLOUDS BUT WILL KEEP PCPN OUT OF WEEKEND FORECAST AT THIS TIME. THE COOLER PATTERN LOOKS TO MODIFY EARLY NEXT WEEK WITH THE APPROACH OF ANOTHER COLD FRONT. KEPT RAIN CHC SLIGHT WED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 87 66 82 / 50 70 70 20 CLARKSVILLE 69 83 64 82 / 50 70 70 10 CROSSVILLE 64 82 63 76 / 40 60 70 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 31, 5:30 AM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED MAY 31 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP TODAY AND TONIGHT. THERE IS A SMALL CHANCE THAT SOME STORMS COULD BECOME LOCALLY SEVERE...PRODUCING HAIL AND OR POSSIBLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SEVERE THUNDERSTORMS MAY AFFECT THE MID-STATE THURSDAY AND THURSDAY NIGHT AS A STORM SYSTEM PUSHES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 30 min |
| May 30, 7:22 PM CDT | Flash Flood Warning | OHX | Cannon | 23 min |
| May 30, 7:32 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 28 min |
| May 30, 7:48 PM CDT | Flash Flood Warning | OHX | Cannon | 117 min |
| May 30, 7:55 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence | 2 hr |
| May 30, 9:27 PM CDT | Flash Flood Warning | OHX | Pickett | 2 hr |
| May 31, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 20 min |
| May 31, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 37 min |
| May 31, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 37 min |
| May 31, 6:37 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 23 min |
| May 31, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.